I had a radical hysterectomy followed by chemotherapy for ovarian cancer in '07. I have had a terrible time losing weight, I cry easily, I have hot flashes, and insomnia. I cannot take HRT due to my cancer and family history of breast cancer.
Are there any natural products I can use to help any of these symptoms? Will soy milk be of any help or am I putting myself at risk of breast cancer.
I used folic acid and black cohosh for my symptoms. I really only had hot flashes and night sweats and using folic acid and black cohosh seemed to lessen the frequency and severity for me. This combination doesn't work for everybody. Check with your doctor before taking these supplements because they can intefer with some prescription medicines...especially for thyroid problems. Julie
I was told that I could NOT take over the counter supplements for menopausal symptoms. They believe that my masses were estrogen receptive...that means no soy, no black cohash, etc as they all "mimic" estrogen.
I would let your oncologist know about the severity of your postmenopausal symptoms. I know that there are some types of anti-depressants that can relieve some of the symptoms and that sleeping pills can also help as well. I am also going through 'surgical' menopause and it can be tough at times!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.